I had 40 units of botox injected into my forehead and crows feet (and I think she said she was raising brows too). I am 9 days out and one brow is noticeably higher than the other, with a dent above the brow. I noticed this days ago, but thought I'd give it time, but it's only gotten worse. I also have puffiness under my eyes and it appears my cheeks have fallen? What can I do??!!
One Brow Higher Than the Other After Botox
Doctor Answers 21
BAD BOTOX - WHY is One Brow Higher Than the Other After Botox?
Regarding: " One Brow Higher Than the Other After Botox I had 40 units of botox injected into my forehead and crows feet (and I think she said she was raising brows too). I am 9 days out and one brow is noticeably higher than the other, with a dent above the brow. I noticed this days ago, but thought I'd give it time, but it's only gotten worse. I also have puffiness under my eyes and it appears my cheeks have fallen? What can I do??!!"
I answer you in the sincere hope you do NOT think I am criticizing you in ANY way. My sole purpose is to try and educate people in how to get better and safer Plastic Surgery results and NOT settle for mediocrity or worse.
The final result of Botox treatment depends on -
- YOUR appearance and facial asymmetry BEFORE the treatment
- Your injector's (hopefully a Plastic surgeon or skilled Dermatologist) skills, knowledge of facial Anatomy and
- Your injector's aesthetic sense
ALL of us have facial asymmetry. Very few faces are truly symmetric. If your injector treated an asymmetric face symmetrically, the asymmetry would be as if not MORE pronounced. Without a BEFORE picture of your face, we cannot say if this was or was not the case here.
"BAD BOTOX" is rampant and present everywhere. When Botox is injected by aestheticians, family practice docs, chiropractors etc, do you REALLY think the results would IMPROVE in quality? Your result appears to be a typical "Michelle Obama" look - where the graceful arch of the brow was chemically sifted to the sides AND had the inner half of the arch flattened resulting in the dreaded Mr. Spock look.
Putting Botox just above the inner arch flattens it. There is NO reason to do it but MILLIONS of women come out looking this way because "injectors" follow a misguided Allergan (Botox company) injection diagram showing it). Placing too much Botox under the side tail of the Brow, gives people a satanic Jack Nicholson surprised look - NOT an attractive feature in a woman. Finally, foolishly putting Botox above the arch will flatten it.
If you are unhappy with your result, see your DOCTOR and have him fix it. If you did not have the Botox from a Plastic Surgeon or good Dermatologist - see one and have him fix it.
The good news here is that you learned from this experience. Cheer up it WILL normalize in a few months.
Dr. Peter Aldea
Injecting Botox is an Art
It seems that a person can get Botox injections at every street corner and many would have you believe that it is a commodity purchase. Your experience, although unpleasant, underscores that there is more to it than following the diagram on the package insert. Shaping the appearance of the face is not just about knowing what will happen to the muscles that are treated but also what will happen to the ones which are not. The position of your different facial features are determined by a balance between opposing muscle groups. Weaken one and the balance shifts towards the other. Your problem is a classic example of unopposed lateral frontalis function. You really need to have injections on both sides, not just one, slightly more on the higher side. Fixing this and giving you a beautiful brow is an art, my suggestion is to find someone good to fix this.
As to your other concerns. I have no idea why you would have a dent above your left medial brow but your other issue is caused by placing the Botox too far medially in the lower eyelid. There are areas where aesthetically it is possible to completely eliminate muscle function, the glabella for example. There are other areas where this is not advisable, such as the lower eyelid. Yes, when that muscle contracts it causes wrinkles, but it also has the important job of acting as a sling to support the position of the lower lid. Placing Botox too far medially will weaken this sling and make your eyes look puffy. Unfortunately, there is no fix that I know, except time. In the future, don't let anyone inject your lower eyelid.
Botox Caused One Brow Higher Than the Other- You Need More Botox in High Brow
There are two ways to lower the One Higher Brow after Botox:
- More Botox in the Forehead Muscle above the High Brow to relax and lower it
- More Botox in the Upper Crow's Feet Muscle on the Low Brow Side to allow the Low Brow to elevate more.
Decide which look you prefer. Most Plastic Surgeons would suggest that you lower the Higher Brow by injecting Botox into the Frontalis Muscle above the Higher Brow.
You might also like...
Asymmetry after Botox injection
Asymmetry after Botox injections is often transient and is best approached by frequent muscle exercises and observation. In rare cases, there is a Botox antitoxin available.
Your brow problem is a common one and very easy to eliminate with a small dose of Botox above the higher brow. The puffiness under your eye is a result of the weakening of the muscle sling by the Botox that has migrated below the pretarsal area of the eye muscle, this will require time to resolve itself. The fallen cheek you describe is caused by the Botox migrating down to weaken the cheek elevator muscles from the injection around your eyes. Again this problem will resolve with time alone. These and many others are good reasons to have Botox injections done by experienced physicians who have a through understanding of this area.
Botox injections in the Forehead and around the eyes.
Brow asymmetry following Botox injections in the forehead is quite common. It can unmasked previously unnoticed asymmetry. It is very easy to fix, by adding few units of Botox ABOVE the peak that you are describing. It will bring down the brow few millimeters.
Swelling under eyes and cheek droop: it is most probably due to the placement of the Botox injections. If the Botox is placed too far down under the lower eyelid some of the muscles that lift your cheeks up when you smile can be affected with the resulting effect of a cheek droop. For your next Botox injections I would recommend to stay more lateral and not injecting in the cheek.
Botox with overarched brow
I agree with Dr Aldea, and absolutely enjoyed reading his eloquent answer. To fix this would be easy- to inject more neurotoxin over the arched brow- however both brows will be frozen lower for the duration of the effect. If you feel this is necessary then visit your nearest physician injector to have it addressed
A Botox dose-adjustment may improve the appearance of your brow.
I read your concern, and I see your brow asymmetry in the photo you posted. This should be an easy fix for an experienced dermatologist or facial plastic surgeon. I would need to examine you to make specific recommendations: I would need to see if your left brow may be elevated, or if your right brow needs to be lowered. In either case, your appearance may be improved, so follow-up with your doctor. Or get a second opinion from a reputable dermatologist or facial plastic surgeon familliar with Botox treatments.
I hope this helps you.
Metaphisto brow after botox injections
The corragator muscle is interwoven with the frontalis muscle. The corragator muscle creates the vertical glabellar creases and this muscle is a depressor of the inner aspect of the brow so this muscle will cause an elevation of the medial brow. If the injection is performed too high or if the Botox spreads superiorly then the frontalis muscle can be effected and this causes the brow to drop. Conversely if the central brow is injected and no botox is used laterally then you get a metaphisto or devil's brow.
One brow higher - return to your injector
This issue can be fixed by adding a small amount of botox just above the highest point of the higher brow.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.